MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI PICC NAVICURVE: 1L 4FR X 55CM W BP; CATHETER, INTRAVASCULAR, THERA

ARROW INTERNATIONAL LLC ARROW PI PICC NAVICURVE: 1L 4FR X 55CM W BP; CATHETER, INTRAVASCULAR, THERA
Catalog Number DLX-35541-CURVB
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/27/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported "we used this kit to place a picc line for one of our patients.Everything with placing the picc was great, no issues at all until the removal of the dilator.When going to snap and separate the dilator, the cannula actually detached from the wings and therefore became lodged into the patients vasculature.I did what i could to try to recover it at bedside, but ultimately we did have to transfer the patient over to (b)(6).Under fluoroscopy, ir was able to recover the sheath and it was noted that it looked like a coffee straw.It had not separated as it was supposed to." the patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "we used this kit to place a picc line for one of our patients.Everything with placing the picc was great, no issues at all until the removal of the dilator.When going to snap and separate the dilator, the cannula actually detached from the wings and therefore became lodged into the patients vasculature.I did what i could to try to recover it at bedside, but ultimately we did have to transfer the patient over to littleton ed.Under fluoroscopy, ir was able to recover the sheath and it was noted that it looked like a coffee straw.It had not separated as it was supposed to." the patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The actual device was not returned; however, the customer provided two photos for evaluation.The complaint of peel-away sheath tabs broke off in use was able to be confirmed by the photos as they revealed that the sheath body had completely separated from the tabs adjacent to the juncture.A small portion of the sheath extrusion was still molded to the tabs.The appearance of the damage in the photos is consistent with a manufacturing defect.A device history record review was performed with relevant findings.For part number eb-01041-002 extrus: 1-l 15ga x 4-1/2" ldpe blank and lots 34c23b0191/34c22m0135, three non-conformances were initiated.The failures were related to the sheath tearing incorrectly and prematurely.The instructions for use (ifu) provided with this kit warns the user, "do not use excessive force when introducing guidewire, peel-away sheath over tissue dilator, or tissue dilator as this can lead to venospasm, vessel perforation, bleeding, or component damage." the complaint of peel-away sheath tabs broke off in use was able to be confirmed by the photos as they revealed that the sheath body had completely separated from the tabs adjacent to the juncture.Based on the customer photo and report, manufacturing likely caused or contributed to this event.A non-conformance was initiated to further evaluate this issue.Teleflex will continue to monitor and trend on reports of this nature.

Brand Name
ARROW PI PICC NAVICURVE: 1L 4FR X 55CM W BP
Common Device Name
CATHETER, INTRAVASCULAR, THERA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20514356
Report Number9680794-2024-01048
Device Sequence Number7081932
Product Code LJS
UDI-Device Identifier10801902208757
UDI-Public(01)10801902208757(11)230708(17)241130(10)33F23G0145(21)
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K220363
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Catalogue NumberDLX-35541-CURVB
Device Lot Number33F23G0145
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2024
Supplement Date Received by Manufacturer11/19/2024
Initial Report FDA Received Date10/23/2024
Supplement Report FDA Received Date11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.
Patient SexFemale